We recognize the video that accompanies this story on our website will be disturbing to readers. That's why we had lengthy discussions in our newsroom concerning whether we should publish it, or use the name of the apparent overdose victim seen in the footage.

We used the video because we believe it illustrates what police say they witness everyday: the human side of the opiate crisis; the real impact on victims, their loved ones, law enforcement officials, firefighters, paramedics, and our society at large.

The video shows a woman collapsed on the floor of a Lawrence Dollar Store from an apparent overdose. Her 2-year-old daughter cries and tries to wake her. Bystanders call an ambulance and paramedics arrive. The woman is revived by naloxone, also known by its brand name, Narcan, a drug that reverses the effect of opiate overdoses.

We chose not to name the victim of the apparent overdose. As of the time of publication, she has not been charged with any crime. It has been our practice not to name the victim in other instances of overdose and revival when there is no associated arrest.

We hope this video prompts discussion and spurs people to take action.